Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 38, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 3, 2020, 1:28 AM EDT for Tioga County, Pennsylvania. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2020, 1:28 AM EDT (05:28 UTC)
- Expired
- Jun 3, 2020, 1:53 AM EDT
- In force
- 25 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Tioga County, PA
The radar
The State College radar (KCCX), 109 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
386
WUUS51 KCTP 030528
SVRCTP
PAC117-030700-
/O.NEW.KCTP.SV.W.0038.200603T0528Z-200603T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
128 AM EDT Wed Jun 3 2020
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Southern Tioga County in north central Pennsylvania...
* Until 300 AM EDT.
* At 128 AM EDT, a severe thunderstorm was located near Galeton,
moving southeast at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Wellsboro, Morris, Blossburg, Westfield, Gaines, Covington, Arnot,
Leetonia, Ogdensburg and Leonard Harrison State Park.
This includes the following COVID-19 Test Sites...
Guthrie Clinic Wellsboro...
and UPMC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 4167 7688 4160 7688 4155 7696 4154 7760
4193 7761 4194 7760
TIME...MOT...LOC 0528Z 306DEG 42KT 4180 7771
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Colbert1 follow-up statement
285
WWUS51 KCTP 030553
SVSCTP
Severe Weather Statement
National Weather Service State College PA
153 AM EDT Wed Jun 3 2020
PAC117-030603-
/O.CAN.KCTP.SV.W.0038.000000T0000Z-200603T0700Z/
Tioga PA-
153 AM EDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TIOGA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
State College PA.
LAT...LON 4167 7688 4160 7688 4155 7696 4154 7760
4193 7761 4194 7760
TIME...MOT...LOC 0552Z 306DEG 42KT 4163 7739
$$
ColbertWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:00 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 3, 12:00 AM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service State College PA 1200 AM EDT Wed Jun 3 2020 .SYNOPSIS... It will be mild and increasingly humid overnight, with rounds of showers and potentially strong thunderstorms expected overnight into Wednesday. It will remain unsettled Thursday into Friday, and possibly right into the weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Short-range models bring the first of potentially three rounds of convection across the northeastern portion of the area overnight. Showers and storms are developing over southern Ontario and Lake Huron, and these are projected to drop southeastward across NE PA during the pre-dawn hours overnight. It will be a relatively mild and increasingly humid night, with lows generally holding in the upper 50s and 60s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... A convective complex that is currently raging over the Upper Midwest is expected to dive to the E/SE overnight, with the remnants of it crossing northern PA Wednesday morning. A cold front will drop southeastward into the area by afternoon, with a third round of convection expected to develop across southern PA along and ahead of this front. It will be interesting to see how the outflow from the earlier convective complex impacts aftn storm development. Wednesday will be warm and humid, and highs could reach the mid to upper 80s southeast of the mountains before any convection reaches there later in the day. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... After crossing through the CWA Wed night, the cold front will stall near the PA-MD border on Thu, keeping a chance of rain showers and maybe a few PM tstms through Fri. Generally a quarter to half an inch of rain is expected across the southern counties Thu-Fri, with locally higher amounts in storms. Lesser amounts north. The stationary front is progged to move offshore Fri night, with slightly drier air moving in for Sat. Another cold front and shortwave trough may touch off isolated showers/storms Sat, but drier air will be a limiting factor. Cooler, drier air will move in behind this front for Sun-Mon. We will see a warming trend into the middle of next week as the remnants of TS Cristobal moving up the MS valley help build an upper ridge over the eastern US. && .AVIATION /04Z WEDNESDAY THROUGH SUNDAY/... Conditions tonight will likely remain VFR outside of SHRA/TSRA activity. A cluster of strong storms in western NY may hold together and move into northern and eastern parts of central PA between 05z and 10z Wed. For now, kept TSRA out of the TAF, but will continue to monitor. More in the way of active weather expected Wed. What is left of the large MCS currently over Wisconsin will track through the region during the morning hours Wed. Additional storms may develop behind this activity later Wed afternoon and early evening. Westerly winds will gust 20-25 kts during the day Wed, with higher gusts in storms. Outlook... Thu...Showers/t-storms likely especially srn 1/2. Fri-Sat...Chance of showers/t-storms. Sun...Dry weather with VFR conditions to return to the area. && .CLIMATE... May 2020: Harrisburg recorded the coldest May temperature on record /with records dating back to 1888/ with a low of 30 degrees on 5/10. A trace of snow also tied the record for snowiest May. Spring 2020 (March+April+May): A very warm March, chilly April, and roller coaster May (historic chill followed by summer-like warmth) resulted in a meteorological spring that was pretty close to/slightly above average in central PA. Precipitation was also near to slightly above average with the largest seasonal departure at Williamsport (+2.87"). Monthly and seasonal climate summaries are available on our website at weather.gov/climate/index.php?wfo=ctp && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Martin/Evanego NEAR TERM...Evanego SHORT TERM...Evanego LONG TERM...Gartner/Colbert AVIATION...Martin/Colbert CLIMATE...Steinbugl
Hazardous weather outlook, Jun 2, 6:47 PM EDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service State College PA 647 PM EDT Tue Jun 2 2020 PAZ004>006-011-012-037-041-042-046-053-032300- Warren-McKean-Potter-Cameron-Northern Clinton-Tioga- Northern Lycoming-Sullivan-Southern Lycoming-Columbia- 647 PM EDT Tue Jun 2 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Scattered severe thunderstorms with damaging winds 60 mph or greater and hail exceeding 1 inch in diameter are possible overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered severe thunderstorms with damaging winds 60 mph or greater and hail exceeding 1 inch in diameter are possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ010-017>019-026>028-045-049>052-056>059-032300- Elk-Clearfield-Northern Centre-Southern Centre-Huntingdon-Mifflin- Juniata-Southern Clinton-Union-Snyder-Montour-Northumberland-Perry- Dauphin-Schuylkill-Lebanon- 647 PM EDT Tue Jun 2 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered severe thunderstorms with damaging winds 60 mph or greater and hail exceeding 1 inch in diameter are possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ036-063>066-032300- Franklin-Cumberland-Adams-York-Lancaster- 647 PM EDT Tue Jun 2 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered severe thunderstorms with damaging winds 60 mph or greater and hail exceeding 1 inch in diameter are possible on Wednesday. Locally heavy rainfall and isolated flash flooding are also possible Thursday into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ033>035-032300- Somerset-Bedford-Fulton- 647 PM EDT Tue Jun 2 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered severe thunderstorms with damaging winds 60 mph or greater and hail exceeding 1 inch in diameter are possible on Wednesday. Locally heavy rainfall and isolated flash flooding are also possible late Wednesday into Wednesday night, and again Thursday into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ024-025-032300- Cambria-Blair- 647 PM EDT Tue Jun 2 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered severe thunderstorms with damaging winds 60 mph or greater and hail exceeding 1 inch in diameter are possible on Wednesday. Locally heavy rainfall and isolated flash flooding are also possible late Wednesday into Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:39 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 96 min |
| Jun 3, 1:49 AM EDT | Areal Flood Advisory | CTP | McKean | 116 min |
| Jun 3, 1:58 AM EDT | Special Weather Statement | CTP | Cameron, Clinton | 32 min |
| Jun 3, 2:29 AM EDT | Areal Flood Advisory | CTP | Cameron, Clinton | 2 hr |
| Jun 3, 3:35 AM EDT | Special Weather Statement | CTP | Juniata | 25 min |
| Jun 3, 4:04 AM EDT | Special Weather Statement | CTP | Juniata, Perry | 41 min |
| Jun 3, 4:23 AM EDT | Special Weather Statement | CTP | Tioga | 37 min |
| Jun 3, 6:12 AM EDT | Special Weather Statement | CTP | Warren | 33 min |
| Jun 3, 8:05 AM EDT | Special Weather Statement | CTP | Warren | 55 min |
| Jun 3, 9:00 AM EDT | Special Weather Statement | CTP | Cameron, Elk | 30 min |
| Jun 3, 9:36 AM EDT | Special Weather Statement | CTP | Clearfield | 39 min |
| Jun 3, 9:52 AM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 38 min |
| Jun 3, 10:15 AM EDT | Special Weather Statement | CTP | Blair, Cambria, Huntingdon | 45 min |
| Jun 3, 10:17 AM EDT | Special Weather Statement | CTP | Columbia, Juniata, Mifflin, Montour, Northumberland, Snyder and 1 more | 43 min |
| Jun 3, 10:36 AM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Huntingdon, Juniata, Lebanon, Mifflin and 2 more | 54 min |
| Jun 3, 10:50 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 40 min |
| Jun 3, 11:19 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 56 min |
| Jun 3, 2:55 PM EDT | Special Weather Statement | CTP | Cameron | 35 min |
| Jun 3, 3:21 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clinton | 54 min |
| Jun 3, 3:53 PM EDT | Special Weather Statement | CTP | Clinton | 37 min |
| Jun 3, 4:01 PM EDT | Special Weather Statement | CTP | Union | 44 min |
| Jun 3, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Union | 64 min |
| Jun 3, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland, Schuylkill, Snyder, Union | 47 min |
| Jun 3, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Juniata, Mifflin, Northumberland, Snyder, Union | 41 min |
| Jun 3, 5:00 PM EDT | Special Weather Statement | CTP | Sullivan | 60 min |
| Jun 3, 5:14 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 61 min |
| Jun 3, 5:26 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Northumberland, Snyder | 64 min |
| Jun 3, 5:48 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Lebanon, Northumberland, Perry, Snyder | 57 min |
| Jun 3, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 63 min |
| Jun 3, 6:21 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 54 min |
| Jun 3, 6:48 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Juniata, Perry | 57 min |
| Jun 3, 6:58 PM EDT | Special Weather Statement | CTP | Bedford | 62 min |
| Jun 3, 7:27 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, York | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.